Heavy Snow, Pike
- When
- March 6, 4:00 PM EST to 6:00 PM EST
- Where
- Pike forecast zone
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.332, -75.034 (the zone’s center; the record gives no point)
A fast moving low pressure system went from Kentucky to the middle Atlantic coast on the 6th. This storm spread precipitation north ahead of it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A fast moving low pressure system went from Kentucky to the middle Atlantic coast on the 6th. This storm spread precipitation north ahead of it. Only snow fell across Pike County which started between 5 and 7 AM. Heavy snow fell between 9 AM and 2 PM before ending by 6 PM. County snow amounts were from 8 inches in the south to 6 inches in the north.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Mar 6, 2:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EST THU MAR 6 2003 BACK EDGE OF THE HEAVIER SNOW IS NOW PROGRESSING SEWRD THRU THE FCST AREA. 88D/S AND CRNTS LGT SNOW SHWRS AND FLURRIES BACK OVER WRN NY SO WILL INCLUDE AND EVENING PD TO CONT SOME LGT SNOW AND FLURRIES. OTRW...VERY DRY AIR MVES IN BY MDNT BRINGING CLR SKIES. WITH THE FRESH SNOW...TEMPS SHD TUMBLE INTO THE SINGLE FIGURES...NEAR ZERO SOME PLACES. TGT ZONAL FLOW KEEPS THE FAST MVG SYSTEMS ON THEIR WAY. WAA CLDS WILL DVLP FRI BUT I STILL THINK IT/LL REMAIN PCPN FREE AS THE VERY DRY LOW LVL AIR EVAPORATES ANY LGT PCPN. MOS FCSTD DEW PTS REMAIN IN THE SINGLE DIGITS. VORT MAX AND ASSOCIATED PVA REMAINS WELL NORTH OF LAKE ONTARIO IN CANADA. WILL ALSO REMOVE THE PCPN FOR SAT NGT AS NEUTRAL TEMP ADV AND UPPER RDGG TAKES PLACE IN THE WAKE OF THE SHRT WV. LOW LVL WAA AGAIN FOR SAT AND TEMPS SHD WRM INTO THE LWR TO MID 40S FOR MUCH THE FCST AREA...WITH SOME UPPER 40S PSBL OVER NE PA. XTNDD PD SEES A RETURN TO COLD...OTRW FAIRLY QUIET. .BGM...NONE. MORFORD
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 433 AM EST THU MAR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SNOW WILL RACE THROUGH THE OUTLOOK AREA THIS MORNING AND DIMINISH TO FLURRIES THIS AFTERNOON. MOST ACCUMULATIONS WILL BE FOUND SOUTH OF THE NEW YORK/PENNSYLVANIA STATE LINE WITH ACCUMULATIONS RANGING FROM A DUSTING ACROSS THE FINGER LAKES AND MOHAWK VALLEY...TO 3 TO 5 INCHES IN THE WYOMING VALLEY AND ACROSS THE POCONOS AND WESTERN CATSKILLS. A WINTER WEATHER ADVISORY IS POSTED FOR THAT AREA TODAY. (WWUS41 KBGM OR ALBWSWBGM) .DAYS TWO THROUGH SEVEN... A DANGEROUS WIND CHILL POTENTIAL MAY OCCUR SUNDAY NIGHT AND MONDAY AS YET ANOTHER ARCTIC AIRMASS DISLODGES FROM THE POLAR REGIONS AND DIVES ACROSS THE AREA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH DAY SEVEN. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JAB
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350220.